| Catalog Number |
823045 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
A physician reported a hakim peritoneal catheter (id 823045) was implanted due to idiopathic normal-pressure hydrocephalus (inph) via lumboperitoneal (lp) shunt on (b)(6) 2023 with setting 5.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj) and certas plus valve (id 828804).The doctor suspected that the valve had flipped, so they administered a local anesthesia and fixed the valve in its original position.During the procedure, they tried to pump, but the reservoir remained unchanged.Due to suspicion of obstruction, peritoneal catheter, silascon and certas valve were removed on (b)(6) 2024.Based on information provided, it is unknown if the patient experienced any signs or symptoms due to the reported issue.It is not known when the new device will be implanted.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
The peritoneal catheter (id 823045) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The peritoneal catheter (id 823045) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defect was noted.The catheter was irrigated; no occlusion was noted.The catheter was leak tested; no leak was noted.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the catheter.At the time of investigation, no function issues were noted.